| Model Number |
G25731 |
| Medical Device Problem Codes |
Unintended Ejection (1234); Malposition of Device (2616)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report as it was described.The stent was returned in the package with the stent partially deployed 1.9cm from the sheath.The cap on the handle was fully threaded and holding the handle in place.During a visual inspection of the device, there are various kinks and bends throughout the catheter length.The distance between the y-body was measured at 19 cm which is within specifications.The device was measured at 208.7 cm from the distal end of the proximal handle which is within specifications.A functional test was performed on the partially deployed stent.At first there was some slight resistance and then the stent deployed as intended.The stylet was removed and the y body advanced and retracted smoothly.A visual inspection confirmed that each side of the stent had 4 gold rivets.The length of the expanded stent was 8 cm which is within tolerance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Premature stent deployment can occur if the dilation tip at the distal end of the delivery system is pulled during removal of the packaging stylet.Careful product handling practices, especially when removing the stylet, can help avoid premature stent deployment.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook zilver expandable metal biliary stent system.The physician noticed that some portion of the stent was outside from the catheter [premature stent deployment] as soon as the introducer system of the zilver's catheter came out from the accessory channel of the endoscope [subject of report].The physician was not able to introduce the stent in the papilla.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.